Symptoms of an albuterol overdose may include chest pain, a fast heart rate, and seizures. If you believe you have overdosed on albuterol, seek medical attention immediately. Some treatment options for an albuterol overdose may include administering certain medications to reverse the effects of albuterol or giving fluids through an intravenous line.
Albuterol Overdose: An OverviewAlbuterol is a prescription medication used to treat asthma. The effects of an albuterol overdose will vary depending on a number of factors, including how much albuterol was taken and whether it was taken with any other medicines, alcohol, street drugs, or a combination of these.
If you happen to overdose on albuterol, seek medical attention immediately.
- Chest pain (angina)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- A fast heart rate (tachycardia)
- Shakiness (tremors)
- Dry mouth
- Feelings of a rapidly or forcefully beating heart (heart palpitations)
- An irregular heart rhythm (arrhythmia)
- Low potassium in the blood (hypokalemia)
- Cardiac arrest
- Loss of life.
Treatment for an Albuterol OverdoseTreatment for an albuterol overdose involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications (such as beta blockers) to reverse the effects of albuterol
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on albuterol.